Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 285, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2019, 4:07 PM MDT for Goshen County, Wyoming. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 4:07 PM MDT (22:07 UTC)
- Expired
- Aug 3, 2019, 4:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WUUS55 KCYS 032207
SVRCYS
WYC015-032230-
/O.NEW.KCYS.SV.W.0285.190803T2207Z-190803T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
407 PM MDT Sat Aug 3 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Goshen County in southeastern Wyoming...
* Until 430 PM MDT.
* At 406 PM MDT, a severe thunderstorm was located 7 miles north of
Meriden Rest Area, or 30 miles south of Torrington, moving
northeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
La Grange, Hawk Springs Recreation Area, Hawk Springs Campground
and Hawk Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4169 10450 4179 10422 4157 10406 4156 10414
4156 10441
TIME...MOT...LOC 2206Z 243DEG 13KT 4165 10436
HAIL...1.25IN
WIND...<50MPH
$$
Lyons2 follow-up statements
190 WWUS55 KCYS 032224 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 424 PM MDT Sat Aug 3 2019 WYC015-032230- /O.CON.KCYS.SV.W.0285.000000T0000Z-190803T2230Z/ Goshen WY- 424 PM MDT Sat Aug 3 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTH CENTRAL GOSHEN COUNTY... At 424 PM MDT, a severe thunderstorm was located near Hawk Springs Recreation Area, or 27 miles south of Torrington, moving northeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... La Grange, Hawk Springs Recreation Area, Hawk Springs Campground and Hawk Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4179 10422 4162 10410 4160 10436 4172 10442 TIME...MOT...LOC 2224Z 243DEG 13KT 4168 10428 HAIL...1.00IN WIND...<50MPH $$ Lyons
542
WWUS55 KCYS 032230
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Sat Aug 3 2019
WYC015-032240-
/O.EXP.KCYS.SV.W.0285.000000T0000Z-190803T2230Z/
Goshen WY-
430 PM MDT Sat Aug 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GOSHEN COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 4179 10422 4162 10410 4160 10436 4172 10442
TIME...MOT...LOC 2230Z 243DEG 13KT 4169 10425
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:38 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 3, 12:38 PM MDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1238 PM MDT Sat Aug 3 2019 .SHORT TERM...(This evening through Monday night) Issued at 1233 PM MDT Sat Aug 3 2019 Tonight...Will need to watch our northern counties through this evening with CAPE above 2000 J/kg and bulk shear values near 40 knots. A few strong to severe thunderstorms possible there. Still an absence of cumulus there as of early afternoon though. Isolated thunderstorms possible through early evening. Sunday...Looks like a surface low develops across southeast Wyoming in the afternoon, and with low level convergence and a theta-e ridge axis in place, thunderstorm coverage will increase with isolated to scattered thunderstorms from Laramie to Alliance and nearby locations. Monday...Shower and thunderstorm coverage will increase again as a shortwave trough moves overhead in the afternoon in northwest flow aloft, and we see an increase in low and mid level moisture. Thus, expect scattered to numerous showers and scattered thunderstorms in the afternoon and evening. Temperatures will be cooler with increased cloud cover and better coverage of showers and thunderstorms. .LONG TERM...(Tuesday through Saturday) Issued at 1233 PM MDT Sat Aug 3 2019 Tuesday...Slightly warmer and a bit drier with less low and mid level moisture and warmer temperatures aloft. Wednesday-Saturday...Mostly zonal flow aloft. With adequate low and mid level moisture in place, expect isolated to scattered afternoon and evening showers and thunderstorms each day. The warmest day will be on Wednesday, with slightly cooler temperatures Thursday through Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1123 AM MDT Sat Aug 3 2019 We left vicinity thunderstorms in for Cheyenne and Scottsbluff as there seems to be some agreement in the convective allowing models to have some buildups those areas mid to late afternoon, and this matches fairly well with what we are seeing trend-wise with the first set of Cu towers going up in visible satellite imagery. We also have some buildups coming off the Snowy Range that could produce some showers eventually around Laramie. Otherwise, VFR expected through tonight. Didn't hit a repeat of fog tonight in the Nebraska Panhandle, although dewpoints remain high (in the 60s) and later data might suggest having some mention of IFR for Alliance, Scottsbluff and Sidney with later issuances. && .FIRE WEATHER... Issued at 1233 PM MDT Sat Aug 3 2019 Minimal concerns based on projected winds and humidities, which will likely remain within critical thresholds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...JG FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 3, 3:57 AM MDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 357 AM MDT Sat Aug 3 2019 NEZ002-003-095-096-WYZ101-102-107-108-041000- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 357 AM MDT Sat Aug 3 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered showers and thunderstorms possible in a marginal risk of severe thunderstorms having hail and winds main threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY General thunderstorm to marginal risk of severe weather possible over the next couple days with hail, winds, and heavy rainfall biggest concerns. .Spotter information statement... Spotters are encouraged to report their precipitation, wind damage, and/or hail to the National Weather Service Office in Cheyenne, Wyoming. NEZ019>021-054-055-WYZ103>106-109>119-041000- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 357 AM MDT Sat Aug 3 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT General, non-severe thunderstorms possible this afternoon into the early evening. Small hail and brief gusty winds be main concern. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY General thunderstorm to marginal risk of severe weather possible over the next couple days with hail, winds, and heavy rainfall biggest concerns. .Spotter information statement... Spotters are encouraged to report their precipitation, wind damage, and/or hail to the National Weather Service Office in Cheyenne, Wyoming.
In the hours before
Special weather statement, Aug 3, 2:30 PM MDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 230 PM MDT Sat Aug 3 2019 WYZ117>119-032115- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 230 PM MDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 315 PM MDT... At 229 PM MDT, the public reported a strong thunderstorm 7 miles southeast of Cheyenne, moving east at 25 mph. Pea sized hail has been reported near South Greeley highway. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cheyenne, Burns, Hillsdale, Carpenter and Ranchettes. This includes Interstate 80 in Wyoming between mile markers 366 and 395. LAT...LON 4118 10475 4125 10418 4100 10416 4100 10474 TIME...MOT...LOC 2029Z 267DEG 21KT 4110 10466 Lyons
Special weather statement, Aug 3, 2:58 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Cheyenne WY 258 PM MDT Sat Aug 3 2019 WYZ103-106-107-032145- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 258 PM MDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 345 PM MDT... At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Harris Park, or 17 miles northwest of Wheatland, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Westview Circle and Lakeview North. This includes Interstate 25 in Wyoming between mile markers 82 and 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4214 10537 4230 10526 4220 10488 4196 10505 TIME...MOT...LOC 2058Z 297DEG 15KT 4219 10524 Lyons
Special weather statement, Aug 3, 3:25 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Cheyenne WY 325 PM MDT Sat Aug 3 2019 WYZ103-106-032215- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 325 PM MDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 415 PM MDT... At 325 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Garrett, or 21 miles west of Wheatland, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Westview Circle. LAT...LON 4208 10548 4217 10537 4204 10502 4187 10522 TIME...MOT...LOC 2125Z 295DEG 10KT 4209 10536 Lyons
Local storm report, Aug 3, 3:28 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT SAT AUG 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 14 NW WHEATLAND 42.19N 105.15W
08/03/2019 E1.00 INCH PLATTE WY TRAINED SPOTTER
HAIL LASTED FOR ABOUT 15 MINUTES. LARGEST HAIL WAS
NICKLES AND QUARTERS.
&&
TTRUDELSpecial weather statement, Aug 3, 3:30 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Cheyenne WY 330 PM MDT Sat Aug 3 2019 WYZ101-102-032215- Converse County Lower Elevations WY-Niobrara County WY- 330 PM MDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 415 PM MDT... At 328 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms in southern Niobrara county. One strong storm was located 7 miles northwest of Lusk with a second storm located 5 miles north of Lost Springs, both moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lusk, Manville and Keeline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4280 10497 4299 10496 4292 10433 4263 10453 TIME...MOT...LOC 2128Z 295DEG 10KT 4285 10473 Lyons
Special weather statement, Aug 3, 3:59 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Cheyenne WY 359 PM MDT Sat Aug 3 2019 NEZ020-WYZ108-118-119-032245- Banner NE-Goshen County WY-Central Laramie County WY- East Laramie County WY- 359 PM MDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHEASTERN GOSHEN AND NORTHEASTERN LARAMIE COUNTIES UNTIL 445 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Meriden Rest Area, or 31 miles south of Torrington, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Grange, Hawk Springs Recreation Area, Hawk Springs Campground and Hawk Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4152 10445 4169 10452 4183 10415 4158 10404 TIME...MOT...LOC 2159Z 251DEG 11KT 4164 10440 Lyons
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:56 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| Aug 3, 2:28 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Aug 3, 2:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Aug 3, 2:58 PM MDT | Special Weather Statement | CYS | Platte | 47 min |
| Aug 3, 3:03 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 42 min |
| Aug 3, 3:25 PM MDT | Special Weather Statement | CYS | Platte | 50 min |
| Aug 3, 3:30 PM MDT | Special Weather Statement | CYS | Niobrara | 45 min |
| Aug 3, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 18 min |
| Aug 3, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 50 min |
| Aug 3, 3:59 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 3, 4:30 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| Aug 3, 4:41 PM MDT | Special Weather Statement | CYS | Niobrara | 49 min |
| Aug 3, 4:42 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Aug 3, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 29 min |
| Aug 3, 5:10 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 50 min |
| Aug 3, 5:33 PM MDT | Special Weather Statement | CYS | Niobrara | 42 min |
| Aug 3, 5:55 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.